MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2MM DIAMOND BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 2MM DIAMOND BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA15-2SD
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during pre-surgery, it was discovered that the burr device broke prior to use.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device history review: a device history review was performed which indicated that there were no non-conformances or abnormalities identified during the manufacture of the device that may have contributed to the reported condition.It was determined that the device passed all manufacturing and test requirements at the time of manufacture.Complaint history review: a complaint history review was performed which indicated that there were no complaints found for the reported lot number.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and determined that the cutting tool was received fractured with the diamond ball missing.It was further noted that the cutter shaft showed signs of heat and torsion where the diamond ball had come off.It was determined that the cutter device was most likely used with a worn minimal access sleeve.Therefore, the reported condition was confirmed.The assignable root cause was determined to be traced to user, which is user error.

Brand Name
2MM DIAMOND BALL, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key10969533
Report Number1045834-2020-02061
Device Sequence Number982194
Product Code HBE
UDI-Device Identifier00845384004547
UDI-Public00845384004547
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberMA15-2SD
Device Catalogue NumberMA15-2SD
Device Lot NumberM203131160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1